MAUDE Adverse Event Report: COOK INC COOK SILICONE BALLOON HYSTEROSALPINGOGRAPHY INJECTION CATHETER; LKF CANNULA, MANIPULATOR/INJECTOR, UTERINE

COOK INC COOK SILICONE BALLOON HYSTEROSALPINGOGRAPHY INJECTION CATHETER; LKF CANNULA, MANIPULATOR/INJECTOR, UTERINE
Model Number G17870
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/05/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pma/510k #: k180291.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, during a hysterosalpingography and using a cook silicone balloon hysterosalpingography injection catheter, the balloon ruptured.The operator inserted the device into the patient and began injection.The balloon ruptured after injecting 1.3ml of saline.The procedure was completed by using another new device.No adverse effects were reported due to the alleged malfunction.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Event summary: as reported, during a hysterosalpingography and using a cook silicone balloon hysterosalpingography injection catheter, the balloon ruptured.The operator inserted the device into the patient and began injection.The balloon ruptured after injecting 1.3ml of saline.The procedure was completed by using another new device.No adverse effects were reported due to the alleged malfunction.Investigation - evaluation.Reviews of the complaint history, device history record, instructions for use, and quality control procedures of the device were conducted during the investigation.No device was returned for investigation.Accordingly, no physical examinations were performed.A document-based investigation evaluation was performed.No related non-conformances were recorded, and there have been no other reported complaints for this lot number.The device history record review provides objective evidence that the device was manufactured to specification.There is no evidence of nonconforming devices from the complaint lot in house or in the field.There were no identified gaps in the quality control procedures.Current controls for manufacturing are in place to assure functionality and device integrity prior to shipping.The device is included with instructions for use which state, "upon removal from the package, inspect the product to ensure no damage has occurred." based on the available information, cook has concluded that a definitive cause of this incident could not be determined.Cook will continue monitoring of similar complaints and have notified the appropriate personnel of this event.Per the quality engineering risk assessment, no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Investigation - evaluation one open package containing a cook silicone balloon hsg catheter was returned for investigation.Visual examination confirmed that the balloon had a large tear present approximately 4mm from the distal tip.Evaluation of the returned device has not changed the original investigation conclusion.Based on the available information, cook has concluded that a definitive cause of this incident could not be determined.Cook will continue monitoring of similar complaints and have notified the appropriate personnel of this event.Per the quality engineering risk assessment, no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description

Brand Name
COOK SILICONE BALLOON HYSTEROSALPINGOGRAPHY INJECTION CATHETER
Common Device Name
LKF CANNULA, MANIPULATOR/INJECTOR, UTERINE
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key11269713
Report Number1820334-2021-00237
Device Sequence Number1165374
Product Code LKF
UDI-Device Identifier00827002178700
UDI-Public(01)00827002178700(17)230410(10)13126221
Combination Product (Y/N)N
Initial Reporter CountryCN
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,other,use
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/22/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/10/2023
Device Model NumberG17870
Device Catalogue NumberJ-CHSG-703000
Device Lot Number13126221
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/13/2021
Initial Date Received by Manufacturer 01/20/2021
Supplement Date Received by Manufacturer04/16/2021
06/18/2021
Initial Report FDA Received Date02/02/2021
Supplement Report FDA Received Date05/03/2021
06/22/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age32 YR
Patient Weight55